The Annals of Statistics

A Class of Linear Regression Parameter Estimators Constructed by Nonparametric Estimation

J. A. Cristobal Cristobal, P. Faraldo Roca, and W. Gonzalez Manteiga

Full-text: Open access

Abstract

Given a $(p + 1)$-dimensional random vector $(X, Y)$ where $f$ is the unknown density of $X$, the parameters of the multiple linear regression function $\alpha(x) = E(Y/X = x) = x\beta$ may be estimated from a sample $\{(X_1, Y_1), \cdots, (X_n, Y_n)\}$ by minimizing the functional $\hat{\psi}(\beta) = \int(\hat{\alpha}_n(x) - x\beta)^2\hat{f}_n(x) dx$, where $\hat{\alpha}_n$ and $\hat{f}_n$ may be any of a large class of nonparametric estimators of $\alpha$ and $f$. The strong consistency and asymptotic normality of the estimators so obtained are proved in this article under conditions on $(X, Y)$ that are less restrictive than those assumed by Faraldo Roca and Gonzalez Manteiga for $p = 1$. This class of estimators includes ordinary and generalized ridge regression estimators as special cases.

Article information

Source
Ann. Statist., Volume 15, Number 2 (1987), 603-609.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176350363

Digital Object Identifier
doi:10.1214/aos/1176350363

Mathematical Reviews number (MathSciNet)
MR888428

Zentralblatt MATH identifier
0631.62041

JSTOR
links.jstor.org

Subjects
Primary: 62J05: Linear regression
Secondary: 62G05: Estimation

Keywords
Linear regression nonparametric estimation ridge regression

Citation

Cristobal, J. A. Cristobal; Roca, P. Faraldo; Manteiga, W. Gonzalez. A Class of Linear Regression Parameter Estimators Constructed by Nonparametric Estimation. Ann. Statist. 15 (1987), no. 2, 603--609. doi:10.1214/aos/1176350363. https://projecteuclid.org/euclid.aos/1176350363


Export citation